Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    8 Month period after DEPO shot
    avatar
    megs97x posted:
    Hi my name's Megan i am 16 years old Im not over weigh or too skiny i think im 6 stone?. So iv had the 'DEPO' injection 4 times before and I have been fine from them with no complication, I always wate 2 weeks before I get the injection re-done. The only reason I started these injections wasn't for contraception but because i suffer bad heavy painful periods and when your on the injection you don't have periods. Anyway's I had a few months break from my 'DEPO' I had it re-done in May. Every thing was fine untill the injection finished in August, I started to bleed straight away and painful heavy bleeding so I thought ill leave it for a couple of weeks but the bleeding didn't stop and i have now been bleeding for 8 months none stop!
    I have been too the doctors two times about this but he hasn't referred me to anyone to do an examination, instead both times he has fobbed me off with pills called 'Norethisterone' Three months dosage at a time and have too take two pills a day, but he told me too take a week off every month and my cycle will start to get back to normal, but the thing is if I do stop taking the pills and allow a period I am in realy bad pain and can't move because of the pain pluss no matter how much padding and how often I change my tampons the bleedng is so heavy it will get every where which would meen me taking a week of school every month and i can't afford too do that. I am really worried and I don't know if anyone has had the same problem especially at my age? My mum and dad don't know if I should go back too the doctors or a clinic or a gynecologist or hospital? i know my body and i know some thing is not right and im worried about it being cervical cancer because i didnt have the vaccinaton, or if what ever it is will stop me from having children in my future? Please help if you have any info or any ideas on what i should be doing or where i should be going and seeing:-)
    Reply
     
    avatar
    tlkittycat1968 responded:
    You should definitely see a gynecologist. Bleeding that heavy for that long is definitely not normal and needs to be stopped as soon as possible.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.